MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22583
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: unknown.Pma/510(k) # k172665.Investigation evaluation: a product evaluation was performed only by the picture provided in response to this report, because the product said to be involved was not provided to cook for evaluation.Per the photo provided we cannot complete a full evaluation.The lot number provided in the photo matches this report.The label in the photo matches the product reported.Our evaluation of the photo provided from the customer of the product said to be involved confirmed the report.The cutting wire securing component located near the distal end of the sphincterotome has disconnected from the catheter.The cutting wire appears intact and remains securely attached to the sphincterotome at the proximal end.However, due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component has a longer section and a shorter section therefore no part of the device appears to be missing.An unknown yellow substance is also visible near the distal tip of the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the photo provided by the user show the cutting wire securing component (anchor) separated from the catheter.We could not conduct a complete investigation however because the product said to be involved was not returned for evaluation.The instructions for use state, "do not apply manual pressure to the tip of the cutting wire of sphincterotome in an attempt to influence orientation, as this may result in damage to the device." separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this can contribute to separation of the catheter and cutting wire securing component.The instructions for use caution the user: "elevator should remain open/down when advancing or retracting sphincterotome." this activity will aid in device preservation.Other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook tri-tome pc triple lumen sphincterotome and stated that after introducing the product inside the patient the nurse tried to curve more of the cutting wire and the cutting wire came loose from one end.The cutting wire was broken before using or cutting with the unit.A photo of the device was provided which shows the cutting wire securing component separated from catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12083250
Report Number1037905-2021-00283
Device Sequence Number3503346
Product Code KNS
UDI-Device Identifier00827002225831
UDI-Public(01)00827002225831(17)231222(10)W4419468
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Model NumberG22583
Device Catalogue NumberTRI-20
Device Lot NumberW4419468
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2021
Initial Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1